Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 12, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 12, 2021, 5:01 AM EDT for Broward County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 5:01 AM EDT (09:01 UTC)
Expired
Jul 12, 2021, 5:45 AM EDT
In force
44 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2232 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

520 
WWUS82 KMFL 120901
SPSMFL

Special Weather Statement
National Weather Service Miami FL
501 AM EDT Mon Jul 12 2021
 
FLZ072-074-172-173-120945-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
501 AM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 545 AM EDT...

* At 501 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles east of Surfside, moving
  west at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Miami, Fort Lauderdale, Hollywood, Miami Beach, Surfside,
  Hallandale, North Miami, North Miami Beach, Aventura, Dania Beach,
  Sunny Isles Beach, West Park, Miami Shores, North Bay Village, El
  Portal, Fort Lauderdale - Hollywood International Airport, Little
  Haiti, Ojus, Golden Glades and Pinewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2581 8009 2582 8022 2609 8015 2607 8007
TIME...MOT...LOC 0901Z 108DEG 17KT 2589 7998 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 4:05 AM EDT, 56 minutes earlier.

Area forecast discussion, Jul 12, 4:05 AM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Miami FL
405 AM EDT Mon Jul 12 2021

AVIATION(09Z TAFS)... SCT SHRA/ISOL cores of TSRA affecting the Atlc
S-FL coast due to TROF under a TUTT low, causing VCSH across the
eastern terminals overnight. Expected TSRA across S-FL after 12/13Z
will cause at least VCTS across the local terminals through 13/00Z.
Due to uncertainty on exact timing and location of TSRA near the
terminals, AMD and TEMPO will be used as TSRA approaches the
terminals. Winds from the E-ESE at 10 KT or less overnight,
increasing to 10-15KT after 12/13Z but gusty near SHRA/TSRA. KAPF
winds will become SE between 12/17Z and 12/22Z. Trop wave well
represented in 700 mb Theta-E will move onto SE FL coast begg 13/00Z.

.SHORT TERM (Today through Tuesday)...

Main Points:

1) For today, isolated strong to severe thunderstorms will be
possible across South Florida, with the primary concerns being
locally damaging wind gusts and marginally severe hail. Present
indications are that the strongest activity will develop over the
interior and western portions of South Florida during the
afternoon and early evening hours.

2) For overnight tonight into Tuesday, periods of heavy rainfall
from numerous showers and thunderstorms could lead to localized
flooding mainly across the urbanized areas of South Florida. The
risk of excessive rainfall will initially be over the east coast
metro areas tonight, generally spreading westward through the day
on Tuesday.

Subtropical high pressure remains centered over the western
Atlantic waters, with a low/mid-level ridge axis extending
westward across portions of north-central Florida into the eastern
Gulf of Mexico. To the south of the ridge axis, GOES-16 water
vapor imagery depicts a large mid/upper-level low located over the
Bahamas, which will continue advancing westward across South
Florida today. Associated with this feature are seasonably cold
mid/upper-level temperatures (e.g., 500-mb temperatures near -12C)
which are colder than the daily minimum value for this day
according to the SPC sounding climatology. The cold mid/upper-
level temperatures will support steep mid-level lapse rates of 7
to 7.5 C/km overspreading South Florida today, resulting in large
normalized CAPE values and strong upward accelerations in
convective updrafts. This thermodynamic environment will support
a conditional risk of isolated strong to locally damaging
downbursts with the tallest convective cores that develop today
along with marginally severe hail. A lack of strong deep-layer
shear will generally support pulse multicell clusters, with brief
organization being possible with cell mergers over the western
half of South Florida. The threat of severe weather appears
greatest over the interior and western portions of South Florida
during the afternoon hours when diurnal heating will destabilize
the moist boundary layer below the steepening mid-level lapse
rates.

For tonight, the aforementioned mid/upper-level low will lift
northwestward away from South Florida, and the northern portion
of a weak tropical wave over the western Atlantic waters will
track west-northwestward across South Florida. This feature will
lead to deep-layer saturation across South Florida as rich
subtropical moisture overspreads South Florida (i.e., PWs greater
than 2.0 inches). The low-level mass response accompanying the
weak tropical wave will result in strengthening easterly lower
tropospheric flow and the potential for frictional convergence and
related mesoscale ascent along the east coast of South Florida
overnight tonight into the early morning hours. This could support
repeated rounds of locally heavy rainfall and the potential for
isolated flooding along the east coast of South Florida, before
the risk spreads westward toward the Gulf Coast during the day.
There is plenty of uncertainty regarding the timing of potential
impacts, so be sure to keep up with the latest information from
NWS Miami.

.LONG TERM...

Wednesday-Sunday...The tropical wave that arrived in the area on
Tuesday will be shifting west into the Gulf of Mexico early on
Wednesday. Subsidence behind the wave in combination with at least a
thin Saharan Air Layer (SAL) reaching the area should result in some
lower rain chances, compared to early in the week. However, with the
uncertainty in how potent this SAL event will be and lingering low-
level moisture have left scattered to numerous showers and storms in
the forecast for Wednesday. Another unknown variable at this time is
that the "leading edge" of that SAL could act as an elevated mixed
layer and enhance updraft strength, creating the potential for a few
strong storms. Isolated strong wind gusts and localized flooding
will remain the primary concerns.

By Thursday it looks like drier air indeed moves into the area,
bringing rain chances down to expected climatological values for
this time of year. Generally looking at 40-50 percent chance Friday.
The Subtropical Ridge axis remains well north of the area, with deep
easterly flow prevailing. This favors the highest coverage of
diurnal showers/storms across the interior and west coast each
afternoon. Heading into the weekend, models show a renewed increase
in low-level moisture and higher rain chances for next weekend.

Temperatures are forecast to remain near normal as afternoon highs
reach the upper 80s along the east coast, and low 90s across the
interior and west coast. Overnight lows settle into the mid 70s
inland/west coast and upper 70s to low 80s for east coast.

&&

.AVIATION(06Z TAFS)...

ISOL SHRA affecting the Atlc S-FL coast, causing VCSH across the
eastern terminals overnight. Expected TSRA across S-FL after
12/13Z will cause at least VCTS across the local terminals through
13/00Z. Due to uncertainty on exact timing and location of TSRA
near the terminals, AMD and TEMPO will be used as TSRA approaches
the terminals. Winds from the E-ESE at 10 KT or less overnight,
increasing to 10-15KT after 12/13Z but gusty near SHRA/TSRA. KAPF
winds will become SE between 12/17Z and 12/22Z.

&&

.MARINE...

High pressure over the western Atlantic waters will continue
building westward through the week as a weak tropical wave moves
through the area on Tuesday. East to southeasterly winds will remain
elevated across the local waters through the middle of the week
resulting in cautionary conditions for small craft operators,
especially across the Atlantic waters where winds could approach
advisory levels from Monday night into Tuesday morning. Scattered
to numerous showers and thunderstorms are possible each day
through the middle of the week, with the greatest coverage of
showers and storms late Monday through Tuesday. Locally higher
winds and seas will be possible with showers and storms.

&&

.BEACHES...

There is a high risk of rip currents along the Atlantic beaches of
South Florida due to breezy easterly winds. The elevated rip
current risk will last through at least mid-week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            89  77  86  78 /  50  70  80  30
West Kendall     89  77  86  77 /  50  70  80  40
Opa-Locka        90  77  86  77 /  50  70  80  30
Homestead        88  77  86  77 /  50  70  80  40
Fort Lauderdale  88  78  86  78 /  50  70  80  30
N Ft Lauderdale  88  77  86  78 /  50  70  80  30
Pembroke Pines   88  76  86  76 /  50  70  80  30
West Palm Beach  89  77  86  77 /  50  70  80  30
Boca Raton       89  78  85  78 /  50  70  80  30
Naples           90  74  89  76 /  70  60  80  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 7 AM EDT this morning through Tuesday
     evening for FLZ168-172-173.

AM...None.
GM...None.
&&

Today through Tuesday and Marine...Weinman
Tuesday Night through Sunday...Rodriguez
Aviation...WFO SJU

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 12, 5:00 AM EDT, 1 minute before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
500 AM EDT Mon Jul 12 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
122100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
500 AM EDT Mon Jul 12 2021

...STRONG TO SEVERE STORMS POSSIBLE TODAY...
...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents along the east
coast beaches of South Florida today.

Thunderstorms: Isolated strong to severe thunderstorms will be
possible across South Florida today, with locally damaging wind gusts
and large hail possible.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms today.

Wind: Strong to locally damaging wind gusts will be possible with
thunderstorms today.

Hail: Large hail up to 1 inch in diameter will be possible with
thunderstorms today.

Flooding: Heavy rainfall could lead to localized flooding across the
urban areas of South Florida, especially overnight tonight.

Temperatures: Maximum heat indices will range from 95 to 104 across
the area today, with the highest readings expected over inland
southwest Florida and portions of inland Palm Beach County.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered to numerous showers and thunderstorms are forecast
through the week with the typical diurnal pattern. Peak chances of
showers and thunderstorms will be on Tuesday and Wednesday as a
tropical wave passes by on Tuesday. Locally heavy rain, frequent
lightning strikes, and strong wind gusts are all possible with any
of this activity through the week. The greatest flooding potential
will be from Tuesday into Wednesday when there is a marginal risk of
excessive rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Special weather statement, Jul 12, 5:01 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
501 AM EDT Mon Jul 12 2021

FLZ072-074-172-173-120945-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
501 AM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 545 AM EDT...

* At 501 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles east of Surfside, moving
  west at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Miami, Fort Lauderdale, Hollywood, Miami Beach, Surfside,
  Hallandale, North Miami, North Miami Beach, Aventura, Dania Beach,
  Sunny Isles Beach, West Park, Miami Shores, North Bay Village, El
  Portal, Fort Lauderdale - Hollywood International Airport, Little
  Haiti, Ojus, Golden Glades and Pinewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2581 8009 2582 8022 2609 8015 2607 8007
TIME...MOT...LOC 0901Z 108DEG 17KT 2589 7998

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 4:48 AM EDTSpecial Marine WarningMFL57 min
Jul 12, 5:20 AM EDTSpecial Weather StatementMFLBroward25 min
Jul 12, 5:55 AM EDTSpecial Marine WarningMFL37 min
Jul 12, 6:58 AM EDTSpecial Weather StatementMFLMonroe32 min
Jul 12, 7:22 AM EDTSpecial Marine WarningMFL38 min
Jul 12, 7:28 AM EDTSpecial Weather StatementMFLMonroe47 min
Jul 12, 8:40 AM EDTSpecial Marine WarningMFL48 min
Jul 12, 8:46 AM EDTSpecial Weather StatementMFLMiami-Dade44 min
Jul 12, 8:53 AM EDTSpecial Weather StatementMFLMiami-Dade67 min
Jul 12, 9:15 AM EDTSpecial Weather StatementMFLMiami-Dade75 min
Jul 12, 10:36 AM EDTSpecial Marine WarningMFL39 min
Jul 12, 10:40 AM EDTSpecial Weather StatementMFLPalm Beach50 min
Jul 12, 10:59 AM EDTSpecial Weather StatementMFLBroward46 min
Jul 12, 11:09 AM EDTSpecial Marine WarningMFL21 min
Jul 12, 11:11 AM EDTSpecial Marine WarningMFL49 min
Jul 12, 11:14 AM EDTSpecial Weather StatementMFLPalm Beach46 min
Jul 12, 11:20 AM EDTSpecial Weather StatementMFLGlades, Hendry55 min
Jul 12, 11:27 AM EDTSevere Thunderstorm WarningMFLGlades, Hendry, Palm Beach32 min
Jul 12, 11:34 AM EDTSpecial Marine WarningMFL41 min
Jul 12, 11:37 AM EDTSpecial Weather StatementMFLMiami-Dade38 min
Jul 12, 11:38 AM EDTSpecial Weather StatementMFLBroward37 min
Jul 12, 11:44 AM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade46 min
Jul 12, 11:56 AM EDTSpecial Marine WarningMFL19 min
Jul 12, 12:04 PM EDTAreal Flood AdvisoryMFLMiami-Dade30 min
Jul 12, 12:07 PM EDTSpecial Weather StatementMFLGlades53 min
Jul 12, 12:10 PM EDTSpecial Weather StatementMFLBroward65 min
Jul 12, 12:11 PM EDTSpecial Marine WarningMFL49 min
Jul 12, 12:14 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade16 min
Jul 12, 12:18 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Jul 12, 12:19 PM EDTSpecial Marine WarningMFL25 min
Jul 12, 12:23 PM EDTAreal Flood AdvisoryMFLMiami-Dade34 min
Jul 12, 12:31 PM EDTSpecial Marine WarningMFL29 min
Jul 12, 12:34 PM EDTFlash Flood WarningMFLMiami-Dade2 hr
Jul 12, 12:49 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Jul 12, 12:53 PM EDTSpecial Marine WarningMFL97 min
Jul 12, 12:57 PM EDTFlash Flood WarningMFLMiami-Dade2 hr
Jul 12, 1:04 PM EDTSpecial Weather StatementMFLBroward56 min
Jul 12, 1:06 PM EDTSpecial Weather StatementMFLMiami-Dade54 min
Jul 12, 1:20 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade16 min
Jul 12, 1:22 PM EDTSpecial Marine WarningMFL38 min
Jul 12, 2:15 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jul 12, 2:30 PM EDTSevere Thunderstorm WarningMFLPalm Beach45 min
Jul 12, 2:31 PM EDTSpecial Marine WarningMFL44 min
Jul 12, 2:39 PM EDTSpecial Marine WarningMFL66 min
Jul 12, 2:59 PM EDTSpecial Marine WarningMFL61 min
Jul 12, 3:05 PM EDTSevere Thunderstorm WarningMFLPalm Beach40 min
Jul 12, 3:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jul 12, 3:25 PM EDTSpecial Marine WarningMFL35 min
Jul 12, 3:36 PM EDTSevere Thunderstorm WarningMFLPalm Beach14 min
Jul 12, 3:40 PM EDTSpecial Marine WarningMFL20 min
Jul 12, 3:54 PM EDTSpecial Weather StatementMFLGlades51 min
Jul 12, 3:56 PM EDTSpecial Marine WarningMFL33 min
Jul 12, 5:43 PM EDTSpecial Marine WarningMFL47 min
Jul 12, 6:33 PM EDTSpecial Marine WarningMFL57 min
Jul 12, 6:46 PM EDTSpecial Marine WarningMFL29 min
Jul 12, 7:07 PM EDTSpecial Marine WarningMFL68 min
Jul 12, 7:36 PM EDTSpecial Marine WarningMFL39 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.